Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 38, NWS Midland/Odessa, TX

August 26, 2017Brewster County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Aug 26, 2017, 8:51 PM CDT for Brewster County, Texas. It took effect at Aug 27, 2017, 1:00 PM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Aug 26, 2017, 8:51 PM CDT (01:51 UTC)
In effect from
Aug 27, 2017, 1:00 PM CDT
Expired
Aug 28, 2017, 10:00 AM CDT
In force
21 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Brewster County, TX

The river

Written for the forecast point Rio Grande at Johnson Ranch (TELT2).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

117 
WGUS44 KMAF 270151
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
851 PM CDT Sat Aug 26 2017

...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...

  Rio Grande at Johnson Ranch affecting Brewster County
  
.Runoff from storms and elevated flow from the Conchos into 
the Rio Grande at Presidio continue to work downstream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area. You and your vehicle could be swept 
downstream in rushing floodwaters. Turn around, don't drown!  

Additional rainfall across the area could significantly change the 
forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued Sunday morning.

&&

TXC043-271751-
/O.NEW.KMAF.FL.W.0038.170827T1800Z-170828T1500Z/
/TELT2.1.ER.170827T1800Z.170827T1800Z.170828T0300Z.NO/
851 PM CDT Sat Aug 26 2017

The National Weather Service in  has issued a 

* Flood Warning for 
  the Rio Grande at Johnson Ranch.
* from Sunday afternoon to Monday morning, or until the warning is 
  cancelled.
* At  8PM Saturday the stage was 13.8 feet (4.2 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river is expected to rise to near flood stage 
  tomorrow early afternoon.
* Impact...At 15.0 feet (4.6 meters), flood stage is reached.  
  Moderate lowland flooding begins.  Roads that lead to Cottonwood 
  Campground and River Road may flood. Cattle also graze in the 
  lowlands, and may be threatened.

This crest compares to a previous crest of 15.1 feet (4.6 meters) on 
Jul 22 2013.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Sun   Sun
                                                1AM   7AM   1PM   7PM
  Johnson Ranch  12.0 15.0   13.8   Sat  8 PM  14.2  14.6  15.0  14.9

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Sun   Sun
                                                1AM   7AM   1PM   7PM
  Johnson Ranch   3.7  4.6    4.2   Sat  8 PM   4.3   4.5   4.6   4.5

&&

LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338


$$
2 follow-up statements
399 
WGUS84 KMAF 270837
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
337 AM CDT Sun Aug 27 2017

...The Flood Warning continues for the following rivers in Texas...

  Rio Grande above Presidio 6WNW affecting Presidio County
  Rio Grande At Lajitas 1WNW affecting Brewster and Presidio Counties
  Rio Grande at Johnson Ranch affecting Brewster County
...The Flood Warning continues for the following rivers in Texas..
  Rio Grande at Presidio International Bridge affecting Presidio 
  County
  Rio Grande below Presidio 5SE affecting Presidio County
  
.Runoff from thunderstorms over the past week and storms and elevated 
flow from the Rio Conchos into the Rio Grande at Presidio continue to 
work downstream into the Big Bend region.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

TXC377-280037-
/O.EXT.KMAF.FL.W.0037.170827T2124Z-170830T0800Z/
/PIOT2.1.ER.170827T2124Z.170828T0600Z.170829T2000Z.NO/
337 AM CDT Sun Aug 27 2017

The Flood Warning continues for
  the Rio Grande above Presidio 6WNW.
* from this afternoon to late Tuesday night, or until the warning is 
  cancelled.
* At  3AM Sunday the stage was 7.1 feet (2.2 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 12.0 feet (3.7 meters) by after midnight 
  tomorrow.  The river will fall below flood stage by Tuesday 
  afternoon.
* Impact...At 12.0 feet (3.7 meters), water reaches the base of the 
  levees.  

This crest compares to a previous crest of 11.8 feet (3.6 meters) on 
Jul 19 2017.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Wed   Thu
                                                7AM   7AM   7AM   7AM
  Presidio 6WNW   6.0  9.0    7.1   Sun  3 AM  11.8   9.4   8.7   8.4

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Wed   Thu
                                                7AM   7AM   7AM   7AM
  Presidio 6WNW   1.8  2.7    2.2   Sun  3 AM   3.6   2.9   2.7   2.6

&&

LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453


$$

TXC377-280037-
/O.CON.KMAF.FL.W.0032.000000T0000Z-000000T0000Z/
/PRST2.1.ER.170821T0615Z.170826T0145Z.000000T0000Z.NO/
337 AM CDT Sun Aug 27 2017

The Flood Warning continues for
  the Rio Grande at Presidio International Bridge.
* until further notice, or until the warning is cancelled.
* At  3AM Sunday the stage was 18.0 feet (5.5 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to a stage of 17.8 feet 
  (5.4 meters) by tomorrow morning.
* Impact...At 20.0 feet (6.1 meters), the river reaches moderate flood
  stage, inundating the plain between the levees.  Erosion of the 
  levees is likely.  Water may seep through the levees, flooding 
  adjacent farmland.

This crest compares to a previous crest of 15.7 feet (4.8 meters) on 
Aug 18 2017.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Wed   Thu
                                                7AM   7AM   7AM   7AM
  Presidio Inter 12.0 15.5   18.0   Sun  3 AM  17.8  17.6  17.4  17.2

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Wed   Thu
                                                7AM   7AM   7AM   7AM
  Presidio Inter  3.7  4.7    5.5   Sun  3 AM   5.4   5.4   5.3   5.2

&&

LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443


$$

TXC377-280037-
/O.CON.KMAF.FL.W.0035.000000T0000Z-000000T0000Z/
/PRDT2.1.ER.170824T1145Z.170826T0530Z.000000T0000Z.NO/
337 AM CDT Sun Aug 27 2017

The Flood Warning continues for
  the Rio Grande below Presidio 5SE.
* until further notice, or until the warning is cancelled.
* At  3AM Sunday the stage was 10.0 feet (3.0 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 10.0 feet (3.0 
  meters) by early this morning.  Additional rises may be possible 
  thereafter.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along 
  the river.  Irrigation pumps may need to be removed.  No threats to
  residences or other structures are known to occur.

This crest compares to a previous crest of 9.4 feet (2.9 meters) on 
Aug 22 2017.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Wed   Thu
                                                7AM   7AM   7AM   7AM
  Presidio 5SE    8.0  9.0   10.0   Sun  3 AM   9.9   9.9   9.8   9.9

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Wed   Thu
                                                7AM   7AM   7AM   7AM
  Presidio 5SE    2.4  2.7    3.0   Sun  3 AM   3.0   3.0   3.0   3.0

&&

LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401


$$

TXC043-377-280036-
/O.EXT.KMAF.FL.W.0036.000000T0000Z-170831T1200Z/
/TGAT2.1.ER.000000T0000Z.170827T1500Z.170830T0000Z.UU/
337 AM CDT Sun Aug 27 2017

...Flood Warning extended until Thursday morning...The Flood Warning 
continues for
  the Rio Grande At Lajitas 1WNW.
* until Thursday morning, or until the warning is cancelled.
* Flood stage is 13.0 feet (4.0 meters).

This crest compares to a previous crest of 18.0 feet (5.5 meters) on 
Jul 29 2013.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Wed   Thu
                                                7AM   7AM   7AM   7AM
  Lajitas 1WNW    7.0 13.0      M   M          14.0  13.4  12.8  12.6

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Wed   Thu
                                                7AM   7AM   7AM   7AM
  Lajitas 1WNW    2.1  4.0      M   M           4.3   4.1   3.9   3.8

&&

LAT...LON 2923 10401 2937 10394 2923 10358 2909 10366 2917 10383


$$

TXC043-280036-
/O.EXT.KMAF.FL.W.0038.170827T2100Z-170828T1800Z/
/TELT2.1.ER.170827T2100Z.170827T2100Z.170828T0600Z.NO/
337 AM CDT Sun Aug 27 2017

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for
  the Rio Grande at Johnson Ranch.
* from this afternoon to Monday afternoon, or until the warning is 
  cancelled.
* At  3AM Sunday the stage was 13.8 feet (4.2 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river is expected to rise to near flood stage late 
  this afternoon.
* Impact...At 15.0 feet (4.6 meters), flood stage is reached.  
  Moderate lowland flooding begins.  Roads that lead to Cottonwood 
  Campground and River Road may flood.  Stages are practically 
  synonymous with the gage at Cottonwood Campground at Castolon 
  (CSTT2), and therefore represent the reach from Santa Elena Canyon 
  through Cottonwood Campground, where damage may occur.  Cattle also
  graze in the lowlands, and may be threatened.

This crest compares to a previous crest of 15.4 feet (4.7 meters) on 
May 22 2017.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Wed   Thu
                                                7AM   7AM   7AM   7AM
  Johnson Ranch  12.0 15.0   13.8   Sun  3 AM  14.9  14.6  14.2  14.0

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Wed   Thu
                                                7AM   7AM   7AM   7AM
  Johnson Ranch   3.7  4.6    4.2   Sun  3 AM   4.5   4.5   4.3   4.3

&&

LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338


$$

44
179 
WGUS84 KMAF 271209
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
709 AM CDT Sun Aug 27 2017

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Rio Grande at Johnson Ranch affecting Brewster County
...The Flood Warning continues for the following rivers in Texas...

  Rio Grande above Presidio 6WNW affecting Presidio County
  Rio Grande At Lajitas 1WNW affecting Brewster and Presidio Counties
...The Flood Warning continues for the following rivers in Texas..
  Rio Grande at Presidio International Bridge affecting Presidio 
  County
  Rio Grande below Presidio 5SE affecting Presidio County
  
Runoff from thunderstorms over the past week and storms and elevated 
flow from the Rio Conchos into the Rio Grande at Presidio continue to 
work downstream into the Big Bend region.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

TXC377-280409-
/O.EXT.KMAF.FL.W.0037.170827T2140Z-170830T0000Z/
/PIOT2.1.ER.170827T2140Z.170828T0600Z.170829T1200Z.NO/
709 AM CDT Sun Aug 27 2017

The Flood Warning continues for
  the Rio Grande above Presidio 6WNW.
* from this afternoon to Tuesday evening, or until the warning is 
  cancelled.
* At  6AM Sunday the stage was 7.1 feet (2.2 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 11.9 feet (3.6 meters) by after midnight 
  tomorrow.  The river will fall below flood stage by Tuesday 
  morning.
* Impact...At 12.0 feet (3.7 meters), water reaches the base of the 
  levees.  

This crest compares to a previous crest of 11.8 feet (3.6 meters) on 
Jul 19 2017.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Presidio 6WNW   6.0  9.0    7.1   Sun  6 AM   7.1  10.2  11.9  11.7

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Presidio 6WNW   1.8  2.7    2.2   Sun  6 AM   2.2   3.1   3.6   3.6

&&

LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453


$$

TXC377-280409-
/O.CON.KMAF.FL.W.0032.000000T0000Z-000000T0000Z/
/PRST2.1.ER.170821T0615Z.170826T0145Z.000000T0000Z.NO/
709 AM CDT Sun Aug 27 2017

The Flood Warning continues for
  the Rio Grande at Presidio International Bridge.
* until further notice, or until the warning is cancelled.
* At  6AM Sunday the stage was 17.9 feet (5.5 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to a stage of 17.6 feet 
  (5.4 meters) by tomorrow morning.

This crest compares to a previous crest of 15.7 feet (4.8 meters) on 
Aug 18 2017.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Presidio Inter 12.0 15.5   17.9   Sun  6 AM  17.8  17.8  17.8  17.6

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Presidio Inter  3.7  4.7    5.5   Sun  6 AM   5.4   5.4   5.4   5.4

&&

LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443


$$

TXC377-280409-
/O.CON.KMAF.FL.W.0035.000000T0000Z-000000T0000Z/
/PRDT2.1.ER.170824T1145Z.170826T0530Z.000000T0000Z.NO/
709 AM CDT Sun Aug 27 2017

The Flood Warning continues for
  the Rio Grande below Presidio 5SE.
* until further notice, or until the warning is cancelled.
* At  6AM Sunday the stage was 9.8 feet (3.0 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to a stage of 9.6 feet 
  (2.9 meters) by tomorrow morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood 
  stage, and low lying areas begin to flood.

This crest compares to a previous crest of 9.4 feet (2.9 meters) on 
Aug 22 2017.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Presidio 5SE    8.0  9.0    9.8   Sun  6 AM   9.6   9.6   9.6   9.6

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Presidio 5SE    2.4  2.7    3.0   Sun  6 AM   2.9   2.9   2.9   2.9

&&

LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401


$$

TXC043-377-280409-
/O.EXT.KMAF.FL.W.0036.000000T0000Z-170901T0000Z/
/TGAT2.1.ER.000000T0000Z.170827T1800Z.170830T1200Z.UU/
709 AM CDT Sun Aug 27 2017

...Flood Warning extended until Thursday evening...The Flood Warning 
continues for
  the Rio Grande At Lajitas 1WNW.
* until Thursday evening, or until the warning is cancelled.
* Flood stage is 13.0 feet (4.0 meters).

This crest compares to a previous crest of 18.0 feet (5.5 meters) on 
Jul 29 2013.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Lajitas 1WNW    7.0 13.0      M   M          14.8  14.7  14.5  14.2

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Lajitas 1WNW    2.1  4.0      M   M           4.5   4.5   4.4   4.3

&&

LAT...LON 2923 10401 2937 10394 2923 10358 2909 10366 2917 10383


$$

TXC043-271239-
/O.CAN.KMAF.FL.W.0038.000000T0000Z-170828T1800Z/
/TELT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
709 AM CDT Sun Aug 27 2017

The Flood Warning is cancelled for
  the Rio Grande at Johnson Ranch.
* At  6AM Sunday the stage was 13.9 feet (4.2 meters).
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river crested below flood stage at 13.9 feet (feet 
  meters).  The river will fall to 13.8 feet (4.2 meters) by .
* Impact...At 15.0 feet (4.6 meters), flood stage is reached.  
  Moderate lowland flooding begins.  Roads that lead to Cottonwood 
  Campground and River Road may flood.  Stages are practically 
  synonymous with the gage at Cottonwood Campground at Castolon 
  (CSTT2), and therefore represent the reach from Santa Elena Canyon 
  through Cottonwood Campground, where damage may occur.  Cattle also
  graze in the lowlands, and may be threatened.

This crest compares to a previous crest of 15.4 feet (4.7 meters) on 
May 22 2017.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Johnson Ranch  12.0 15.0   13.9   Sun  6 AM  13.8  13.8  13.8  13.8

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Sun   Sun   Mon   Mon
                                                1PM   7PM   1AM   7AM
  Johnson Ranch   3.7  4.6    4.2   Sun  6 AM   4.2   4.2   4.2   4.2

&&

LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 26, 6:37 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 26, 6:37 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
637 PM CDT Sat Aug 26 2017

.AVIATION...
00Z TAF issuance.

No major aviation concerns the next 24 hours, VFR conditions
expected to prevail at all terminals at this time. Currently have a
few showers moving south across the area this evening. One or two
may briefly affect HOB, INK or PEQ with very brief MVFR conditions
possible. Otherwise, contemplated the possibility for low cigs
Sunday morning but confidence remains too low attm to include
mention.

&&

.PREV DISCUSSION... /issued 243 PM CDT Sat Aug 26 2017/

DISCUSSION...
Tropical Storm Harvey may not directly impact West Texas and
southeast New Mexico but that doesn't mean it won't be felt
entirely. The center of circulation will remain over the eastern
half of Texas leaving our CWA in a continued cool (relatively)
northeasterly flow the next several days. However the MEX/MET
guidance still seems too low with highs in the mid to upper 80s
when actual observations are running 2-5 degrees higher and closer
to the ECE guidance. Will continue with persistence and go with a
high temperature forecast closer to the European guidance. Lows
on all guidance seem way too low and have adjusted upward
accordingly.

There will be isolated to widely scattered showers and
thunderstorms this afternoon and evening which will diminish in
coverage the remainder of the forecast period. Currently Harvey is
expected to remain too far east to provide much rainfall but its
path is erratic and at least one model has it moving west to the
Big Bend next week. Will keep slight chance PoPs in the eastern
Permian Basin and Big Bend for next week in case a band or two
manages to make it this far west and will keep the remainder of
the area dry, increasing PoPs if necessary depending on the track
of Harvey.

Hennig

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     69  90  68  90 /  20  20  10  10
Carlsbad                       69  89  68  90 /  20  10  10  10
Dryden                         73  92  72  93 /  20  30  10  10
Fort Stockton                  69  89  68  89 /  20  20  10  10
Guadalupe Pass                 64  81  64  82 /  20  20  10  10
Hobbs                          66  87  66  87 /  20  10   0  20
Marfa                          62  84  59  84 /  20  20  10  10
Midland Intl Airport           70  90  69  90 /  20  10   0  10
Odessa                         69  90  69  90 /  20  10   0  10
Wink                           70  91  69  91 /  20  10   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

27
Hazardous weather outlook, Aug 26, 2:11 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
211 PM CDT Sat Aug 26 2017

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
211 PM CDT Sat Aug 26 2017 /111 PM MDT Sat Aug 26 2017/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...THIS AFTERNOON AND TONIGHT

There is a chance of thunderstorms across most of West Texas and
Southeast New Mexico today and tonight.  Any storms that do develop
will be accompanied by frequent lightning and gusty winds, and may
produce heavy rainfall resulting in localized flash flooding.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.